Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 25, 2015, 6:13 PM EDT for Fayette County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 6:13 PM EDT (22:13 UTC)
- Expired
- May 25, 2015, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Fayette County, GA
The radar
The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS82 KFFC 252213 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT MON MAY 25 2015 GAZ054>057-252245- HENRY GA-SPALDING GA-CLAYTON GA-FAYETTE GA- 613 PM EDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HENRY... SPALDING...CLAYTON AND FAYETTE COUNTIES UNTIL 645 PM EDT... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAMPTON...OR 8 MILES SOUTHEAST OF FAYETTEVILLE...MOVING NORTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAIN AS IT MOVES ACROSS HENRY...SPALDING...CLAYTON AND FAYETTE COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FAYETTEVILLE... JONESBORO...STOCKBRIDGE...RIVERDALE...HAMPTON...LOVEJOY... WOOLSEY...SUNNY SIDE...IRONDALE...INMAN...ATLANTA MOTOR SPEEDWAY... BONANZA...JW SMITH RESERVOIR...VAUGHN...BIRDIE...LAKE HORTON AND LAKE SPIVEY. LAT...LON 3332 8421 3327 8442 3350 8450 3356 8425 TIME...MOT...LOC 2212Z 166DEG 19KT 3338 8434 $$ 16
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 25, 3:13 PM EDT, 3 hours earlier.
Area forecast discussion, May 25, 3:13 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 PM EDT MON MAY 25 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MODELS CONTINUE IN GOOD AGREEMENT FOR THE SHORT TERM. FIRST WAVE OF PRECIP...CURRENTLY OVER AL WILL MOVE INTO THE CWA LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. AS THIS WAVE LIFTS INTO THE CAROLINAS LATE TONIGHT THE PRECIP WILL DIMINISH. HOWEVER THE NEXT WAVE WILL MOVE INTO THE CWA LATE TUESDAY MORNING AND TUESDAY AFTERNOON...THEN STALL OVER THE CWA TUESDAY NIGHT. THIS WILL BRING ANOTHER ROUND OF PRECIP. TOTAL RAINFALL AMOUNTS FOR TONIGHT THROUGH TUESDAY NIGHT WILL RANGE FROM 1 TO 2 INCHES ACROSS WEST AND NORTH GA...WITH LESS THAN 1 INCH OVER THE REST OF THE AREA. AT THIS TIME WHILE THERE MAY BE SOME LOCALIZED FLOODING IN THE STRONGER STORMS...WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME. 17 .LONG TERM /WEDNESDAY THROUGH MONDAY/... EXTENDED MODELS CONTINUE TO ADVERTISE MOIST SOUTHERLY FLOW ACROSS THE SOUTHEAST THROUGH MUCH OF THE WEEK...KEEPING CHANCE TO LIKELY POPS ACROSS THE AREA. A MORE DIURNAL TREND IS EXPECTED THROUGH THE WEEKEND. HAVE MADE ONLY MINOR ADJUSTMENTS...MAINLY TO DAY SEVEN WITH THE LATEST MODEL SOLUTIONS. THE PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW. 31 && LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED 347 AM EDT MON MAY 25 2015/ MOIST SW FLOW ALOFT WILL BE OVER THE AREA TO START THE LONG TERM. SIGNIFICANT DEEPER MOISTURE AND UPPER LEVEL SHORTWAVE POTENTIAL WILL AFFECT N AND MUCH OF CENTRAL GA...WITH CONTINUED RATHER HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS...INTO THURSDAY. SHOWERS AND STORMS WILL HAVE SOME DIURNAL TENDENCY BUT NOT EXCLUSIVELY. DUE TO THE POSITION OF THE UPPER RIDGE OVER THE WEST ATLANTIC...THE HIGHEST CHANCES OF SHOWERS AND STORMS WILL BE OVER NORTH AND WEST GA. A RIDGE ALOFT BUILDS SOME ON FRIDAY AND CONTINUES SATURDAY AND SHOULD ALLOW FOR A MUCH MORE DIURNAL TENDENCY TO THE SHOWERS AND STORMS. THE GFS AND EUROPEAN UPPER PATTERNS ARE DIFFERENT ON SUNDAY WITH LESS INFLUENCE OF A RIDGE ALOFT FROM THE EUROPEAN. RAINFALL TOTALS APPROACHING 3 INCHES ACROSS PORTIONS OF N GA INTO THURSDAY. WILL BE MONITORING FOR ANY FLOOD ISSUES. TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL FOR DAYTIME HIGHS AND 2 TO 7 DEGREES ABOVE NORMAL FOR NIGHTTIME LOWS. BDL && .AVIATION... 18Z UPDATE... CONVECTION WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND INTO THIS EVENING...HOWEVER EXPECT CONVECTION TO DIMINISH AFTER SUNSET IN THE MCN/CSG AREAS. THERE SHOULD BE A LULL IN THE PRECIP LATE TONIGHT BUT SHOULD INCREASE AGAIN TUESDAY AFTERNOON. MOST AREAS HAVE GONE VFR ON CIG AND THIS WILL CONTINUE THIS AFTERNOON...DROPPING TO IFR LATE TONIGHT WITH A SLOW RISE TO MVFR LATE TUESDAY MORNING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON PRECIP TIMING...CIGS HIGH ON WIND AND VSBYS 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 83 66 82 / 60 70 80 70 ATLANTA 68 82 67 80 / 60 80 80 70 BLAIRSVILLE 65 76 64 75 / 60 70 80 70 CARTERSVILLE 67 81 66 80 / 60 80 80 70 COLUMBUS 70 85 69 83 / 50 70 60 70 GAINESVILLE 66 79 65 78 / 60 70 80 70 MACON 68 86 68 85 / 50 50 50 70 ROME 67 80 66 80 / 60 80 80 70 PEACHTREE CITY 68 81 67 81 / 60 70 80 70 VIDALIA 71 88 70 87 / 50 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....31 AVIATION...17
Hazardous weather outlook, May 25, 3:14 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT MON MAY 25 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261315- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 314 PM EDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG THUNDERSTORMS EXPECTED THE REST OF THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION AND WILL CONTINUE INTO TONIGHT. THE THUNDERSTORMS WILL DIMINISH ACROSS CENTRAL GEORGIA AFTER SUNSET THIS EVENING...BUT CONTINUE ACROSS NORTH GEORGIA THROUGH MIDNIGHT DUE TO AN UPPER LEVEL DISTURBANCE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH ACROSS NORTH GEORGIA AFTER MIDNIGHT. INSTABILITIES WILL BE THE HIGHEST ACROSS WEST AND NORTH GEORGIA THIS AFTERNOON AND EVENING...GENERALLY WEST OF LINE FROM AMERICUS...TO JACKSON...TO ATHENS. IT IS IN THIS AREA WHERE STRONG STORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH ANY STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 25, 4:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT MON MAY 25 2015 GAZ002-011-252100- CHATTOOGA GA-WALKER GA- 437 PM EDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHATTOOGA AND WALKER COUNTIES UNTIL 500 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LITTLE RIVER FALLS...OR 7 MILES NORTHEAST OF LITTLE RIVER CANYON NATIONAL PRESERVE...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTOOGA AND WALKER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMMERVILLE...TRION...MENLO AND CLOUDLAND. LAT...LON 3463 8552 3454 8530 3438 8548 3462 8554 TIME...MOT...LOC 2036Z 207DEG 22KT 3446 8557 16
Special weather statement, May 25, 4:55 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT MON MAY 25 2015 GAZ002-011-252130- CHATTOOGA GA-WALKER GA- 455 PM EDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHATTOOGA AND WALKER COUNTIES UNTIL 530 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SUMMERVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTOOGA AND WALKER COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMMERVILLE...TRION...MENLO...BERRYTON...CLOUDLAND AND CENTER POST. LAT...LON 3471 8540 3452 8521 3437 8548 3462 8553 TIME...MOT...LOC 2054Z 220DEG 21KT 3455 8548 16
Special weather statement, May 25, 5:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT MON MAY 25 2015
GAZ097-098-252145-
LAURENS GA-TREUTLEN GA-
509 PM EDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LAURENS AND
TREUTLEN COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOPERTON...MOVING NORTHWEST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS LAURENS AND
TREUTLEN COUNTIES THROUGH 545 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SOPERTON...
ORLAND...ROCKLEDGE...ORIANNA...MINTER...BARNHILL...BLACKVILLE...
LOTHAIR AND LOWERY.
LAT...LON 3238 8252 3230 8271 3227 8276 3225 8281
3244 8293 3254 8267 3252 8267 3251 8264
3251 8258
TIME...MOT...LOC 2109Z 155DEG 14KT 3242 8265
16Special weather statement, May 25, 5:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT MON MAY 25 2015
GAZ011-019-252200-
CHATTOOGA GA-FLOYD GA-
534 PM EDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHATTOOGA
AND FLOYD COUNTIES UNTIL 600 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GAYLESVILLE...OR 8 MILES NORTHEAST OF CEDAR
BLUFF...MOVING NORTH AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE...FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 35 MPH AND HEAVY RAIN AS IT MOVES ACROSS
CHATTOOGA AND FLOYD COUNTIES THROUGH 600 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...SUBLIGNA...
CLOUDLAND...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...COOSA...
TIDINGS AND HOLLAND.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES AND POTENTIALLY CAUSE HYDROPLANING ON ROADWAYS.
LAT...LON 3459 8550 3459 8512 3414 8536 3416 8544
3452 8551
TIME...MOT...LOC 2130Z 197DEG 26KT 3427 8547
16Special weather statement, May 25, 6:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT MON MAY 25 2015
GAZ030-031-252230-
PAULDING GA-POLK GA-
607 PM EDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PAULDING AND POLK COUNTIES UNTIL 630 PM EDT...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKMART...OR 10 MILES WEST OF DALLAS...
MOVING NORTH AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS PAULDING AND POLK COUNTIES THROUGH 630 PM EDT.
BRIEF HEAVY RAIN WILL LIKELY CAUSE SLICK ROADS AND THE POTENTIAL
FOR HYDROPLANING.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROCKMART...ARAGON...BRASWELL...TAYLORSVILLE...YORKVILLE AND VAN WERT.
LAT...LON 3408 8513 3408 8512 3410 8512 3409 8505
3408 8505 3408 8484 3386 8492 3388 8504
3390 8504 3391 8513
TIME...MOT...LOC 2205Z 185DEG 19KT 3396 8502
16Special weather statement, May 25, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT MON MAY 25 2015 GAZ054>057-252245- HENRY GA-SPALDING GA-CLAYTON GA-FAYETTE GA- 613 PM EDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HENRY... SPALDING...CLAYTON AND FAYETTE COUNTIES UNTIL 645 PM EDT... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAMPTON...OR 8 MILES SOUTHEAST OF FAYETTEVILLE...MOVING NORTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAIN AS IT MOVES ACROSS HENRY...SPALDING...CLAYTON AND FAYETTE COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FAYETTEVILLE... JONESBORO...STOCKBRIDGE...RIVERDALE...HAMPTON...LOVEJOY... WOOLSEY...SUNNY SIDE...IRONDALE...INMAN...ATLANTA MOTOR SPEEDWAY... BONANZA...JW SMITH RESERVOIR...VAUGHN...BIRDIE...LAKE HORTON AND LAKE SPIVEY. LAT...LON 3332 8421 3327 8442 3350 8450 3356 8425 TIME...MOT...LOC 2212Z 166DEG 19KT 3338 8434 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:37 PM EDT | Special Weather Statement | FFC | Chattooga | 23 min |
| May 25, 4:55 PM EDT | Special Weather Statement | FFC | Chattooga | 35 min |
| May 25, 5:09 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| May 25, 5:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| May 25, 6:07 PM EDT | Special Weather Statement | FFC | Paulding | 23 min |
| May 25, 6:33 PM EDT | Special Weather Statement | FFC | Chattooga | 57 min |
| May 25, 6:48 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| May 25, 6:55 PM EDT | Special Weather Statement | FFC | Upson | 35 min |
| May 25, 7:00 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| May 25, 7:12 PM EDT | Special Weather Statement | FFC | Rockdale | 48 min |
| May 25, 7:17 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| May 25, 7:33 PM EDT | Special Weather Statement | FFC | Lamar, Upson | 27 min |
| May 25, 7:49 PM EDT | Special Weather Statement | FFC | Pickens | 26 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.